Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 23, 2015, 12:21 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 23, 2015, 1:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
967
WWUS82 KRAH 231621
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT THU JUL 23 2015
NCZ042-078-231715-
JOHNSTON NC-WAYNE NC-
1221 PM EDT THU JUL 23 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND WAYNE COUNTIES UNTIL 115 PM EDT...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 7 MILES NORTHEAST OF
SMITHFIELD...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...WALNUT CREEK...MICRO...
SELMA...PINE LEVEL...KENLY...PRINCETON AND PIKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3518 7808 3518 7809 3554 7843 3567 7820
3563 7813 3560 7812 3559 7808 3541 7780
3537 7780
TIME...MOT...LOC 1620Z 315DEG 16KT 3555 7822
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:30 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 23, 9:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 930 AM EDT THU JUL 23 2015 .SYNOPSIS...A WAVE OF LOW PRESSURE DEVELOPING ALONG A STALLED FRONTAL ZONE IN UPSTATE SOUTH CAROLINA WILL TRACK SLOWLY EAST TOWARD THE CAROLINA COAST THIS AFTERNOON INTO TONIGHT...THEN STALL OFFSHORE THE SOUTHEAST COAST OVER THE WEEKEND AS WEAK HIGH PRESSURE EXTENDS INTO THE REGION FROM THE NORTH. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 930 AM THURSDAY... FORECAST LARGELY ON TRACK WITH SMALL SPATIAL/TEMPORAL MODIFICATIONS. SEVERAL CLUSTERS OF SHOWERS/STORMS ARE PROGRESSING ESE OVER THE FAR NRN AND NE CWA... WITHIN A BAND OF ENHANCE LOW LEVEL MOISTURE CONVERGENCE ALONG A TIGHT THETA-E GRADIENT. PW VALUES OVER CENTRAL NC HAVE SURGED WELL BACK UP ABOVE NORMAL IN THE LAST 12 HRS... FACILITATING A VOLATILE ATMOSPHERE WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS FUELED BY WEAK TO MODERATE INSTABILITY... IMPROVING DYNAMIC FORCING FOR ASCENT AS A MID LEVEL WAVE TRACKS FROM TN ACROSS THE CAROLINAS TODAY... AND IMPROVING KINEMATICS AS WELL- DEFINED SURFACE LOW PRESSURE PERSISTS ALONG THE FRONTAL ZONE OVER NRN SC. THE LATEST HRRR RUNS AND THE NSSL WRF HAVE DONE A GOOD JOB WITH CONVECTION SO FAR THIS MORNING... AND BOTH SHIFT THE GREATER STORM COVERAGE (50-60%) FROM THE NE CWA TO THE SOUTHEAST THIS AFTERNOON... WHERE LOW LEVEL MASS CONVERGENCE ENE OF THE LOW WILL BE HIGHEST WITH THE BETTER POTENTIAL FOR INSTABILITY. WILL RETAIN A TREND TO LIKELY POPS IN THIS AREA. EFFECTIVE DEEP LAYER SHEAR REMAINS MARGINAL AT 20-30 KTS BUT STILL ENOUGH FOR A THREAT OF ISOLATED STRONG TO DAMAGING WIND GUSTS WITH ANY CELLS. MODELS THEN REDEVELOP SHOWERS AND ISOLATED STORMS BACK OVER THE SW CWA THIS EVENING... AS THE MID LEVEL WAVE MOVES IN... IN CONJUNCTION WITH FORMATION OF A NEW LEE LOW OVER UPSTATE SC. WILL KEEP THE TREND BACK TOWARD HIGH POPS THIS EVENING IN OUR SW... SPREADING EAST OVERNIGHT... ALTHOUGH WILL RE-EVALUATE POTENTIAL COVERAGE THIS AFTERNOON. THE CLOUDS/PRECIP AND LIGHT NE FLOW ARE BOUND TO HOLD TEMPS DOWN BELOW NORMAL TODAY IN THE NE. EXPECT HIGHS FROM THE LOW 80S N TO NEAR 90 SOUTH... PREDICATED ON GETTING AT LEAST SOME ISOLATION NORTH THIS AFTERNOON BEHIND THE ONGOING CONVECTION. -GIH PREVIOUS DISCUSSION FROM 400 AM... OVERVIEW: DIFFICULT FORECAST. 06Z SPC MESOANALYSIS AND REMOTE SENSING DATA INDICATED NUMEROUS SMALL AMPLITUDE WAVES TRACKING EAST/ESE ALONG THE SOUTHERN FRINGE OF THE WESTERLIES THROUGH THE TN VALLEY THIS MORNING...DOWNSTREAM OF A PRONOUNCED UPPER LEVEL RIDGE ANCHORED OVER THE LOWER MIDWEST. IN RESPONSE TO DPVA ATTENDANT AN APPROACHING DISTURBANCE...A WEAK SURFACE LOW IS DEVELOPING ALONG A STALLED FRONTAL ZONE SITUATED ACROSS UPSTATE SC/SOUTHWEST NC (NEAR SHELBY NC) AND WEAK WARM ADVECTION HAS COMMENCED OVER CENTRAL NC AS 925-850 MB FLOW BACKS IN ADVANCE OF THE WAVE. WITH ADDITIONAL SMALL AMPLITUDE WAVES PRESENT UPSTREAM AND A WIDE VARIETY OF MECHANISMS (CONVECTION /LATENT HEAT RELEASE/ IN PARTICULAR) THAT CAN AFFECT THE EVOLUTION OF LOW-LEVEL HEIGHT/WIND/MOISTURE FIELDS...CONFIDENCE REMAINS LOW WITH REGARD TO CONVECTIVE COVERAGE/TIMING TODAY INTO TONIGHT. QUALITATIVELY...GIVEN THE PATTERN ONE WOULD EXPECT INCREASED CLOUD COVER...CHANCES FOR CONVECTION...AND AT OR BELOW NORMAL TEMPERATURES. CONVECTION: IN RESPONSE TO WEAK LOW-LEVEL CONVERGENCE...WARM ADVECTION... APPROACHING DPVA... AND NOCTURNAL DESTABILIZATION (DRIVEN BY LOW-LEVEL MOISTURE ADVECTION)...ISOLATED ELEVATED CONVECTION HAS ALREADY DEVELOPED IN VICINITY OF HWY 64. THE LATEST RAP GUIDANCE SUGGESTS ELEVATED CONVECTION WILL INCREASE IN COVERAGE AND INTENSITY ALONG/NORTH OF HWY 64 THROUGH 15Z AS THE EASTERN-MOST UPPER LEVEL DISTURBANCE APPROACHES...LOW-LEVEL CONVERGENCE STRENGTHENS /FLOW BACKS/...AND MOISTURE ADVECTION AIDS IN FURTHER DESTABILIZATION. AS THE LEAD DISTURBANCE PROGRESSES EAST ACROSS CENTRAL NC BY EARLY AFTERNOON...THE DEVELOPING SFC-H925 LOW IS EXPECTED TO WEAKEN/BROADEN OVER WESTERN NC...WITH AN ATTENDANT WEAKENING OF WARM ADVECTION AS LOW-LEVEL FLOW VEERS TO THE SOUTH AND WEAKENS ACROSS CENTRAL NC. HOWEVER...WEAK LOW-LEVEL CONVERGENCE AND DIURNAL DESTABILIZATION WITHIN THE WARM SECTOR SHOULD BE SUFFICIENT FOR ANY ONGOING CONVECTION TO PERSIST DURING THE EARLY/MID AFTERNOON...MOST LIKELY IN THE FORM OF SFC-BASED CONVECTION PROPAGATING SOUTHEAST (ALONG OUTFLOW) THROUGH THE COASTAL PLAIN INTO EASTERN/COASTAL NC DURING THE AFTERNOON. SEVERE: THOUGH SFC-BASED CONVECTION WILL BECOME INCREASINGLY LIKELY ALONG/SOUTH OF HWY 64 AS THE WARM SECTOR SLOWLY ADVANCES FROM CAPE FEAR INTO THE SANDHILLS 08-12Z...CONVECTION SHOULD REMAIN ELEVATED IN NATURE NORTH OF THE I-85 CORRIDOR. BY OR SHORTLY AFTER SUNRISE... MARGINAL TO MODERATE INSTABILITY AND DEEP LAYER SHEAR ~30 KT WILL CONTRIBUTE TO SUPERCELL COMPOSITE PARAMETER VALUES AS HIGH AS 1-3 (PRIMARILY SOUTH AND EAST OF THE TRIANGLE)...INDICATING THAT THE ENVIRONMENT WILL BE BASICALLY SUPPORTIVE OF SEVERE WEATHER DURING THE MORNING...PRIMARILY IN THE FORM OF WET DOWNBURSTS VIA A COMBINATION OF MOMENTUM TRANSPORT (20-25 KT MID-LEVEL FLOW) AND PRECIP LOADING...PARTICULARLY WITH PWAT VALUES AS HIGH AS 2.00- 2.25". WEAK LOW-LEVEL SPEED SHEAR ON THE EASTERN PERIPHERY OF THE SFC LOW SHOULD EFFECTIVELY LIMIT 0-1 KM SRH VALUES TO NO HIGHER THAN 50-100 M2/S2 IN CENTRAL NC THIS MORNING...THOUGH VALUES AS HIGH AS 150-200 M2/S2 WILL BE POSSIBLE THIS AFTERNOON IN COASTAL NC... PERHAPS INCLUDING PORTIONS OF THE SE COASTAL PLAIN. WITH THIS IN MIND...AN ISOLATED TOR (BRIEF/LOW-END VARIETY)...CANNOT BE RULED OUT WITH VIGOROUS UPDRAFTS (IF ANY) THIS AFTERNOON...PRIMARILY FAR SE COASTAL PLAIN (I.E. SAMPSON/WAYNE/CUMBERLAND). -VINCENT && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 311 AM THURSDAY... THE WEAK MID/UPPER LOW WILL SLOWLY DRIFT DEEP INTO THE SE STATES FRIDAY. MOST IF NOT ALL THE SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE IN OUR SE COUNTIES EARLY IN THE DAY... BEFORE SHIFTING ON SOUTHWARD AND REDEVELOPING WITH DIURNAL HEATING AGAIN FRIDAY AFTERNOON. OTHERWISE... PARTLY SUNNY WITH HIGHS IN THE MID TO UPPER 80S. PARTLY CLOUDY TO MOSTLY CLEAR SKIES EXPECTED FRIDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 1255 AM THURSDAY... DRY WEATHER IS STILL ANTICIPATED GIVEN THE FLOW PATTERN OVER THE REGION SATURDAY AND SUNDAY. IT APPEARS THAT THERE WILL BE A SLOWLY INCREASING CHANCE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. HOWEVER... THERE CONTINUES TO BE SOME MODEL SPREAD IN WHEN THE MOISTURE/INSTABILITY WILL INCREASE ENOUGH FOR THIS TO OCCUR. WE WILL CONTINUE THE CURRENT LOW CHANCE POP FOR PM THUNDERSTORMS MONDAY THROUGH WEDNESDAY. TEMPERATURES SHOULD BE NEAR THE 30 YEAR AVERAGES FOR LATE JULY THIS WEEKEND... AND ONLY SLOWLY RISE TO ABOVE NORMAL BY TUE-WED. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 730 AM THURSDAY... ADVERSE AVIATION CONDITIONS ARE EXPECTED THIS MORNING IN THE FORM OF LIFR/IFR CEILINGS AT FAY/RDU/RWI...WITH IMPROVEMENT TO VFR EXPECTED BY NOON. EPISODIC CONVECTION IS EXPECTED THROUGH TONIGHT...LIKELY AFFECTING ALL TERMINALS...AS A WEAK SFC LOW TRACKS EAST FROM UPSTATE SOUTH CAROLINA TOWARD THE CAROLINA COAST. CONFIDENCE IN SPECIFIC DETAILS (I.E. PRECISE TIMING/COVERAGE) REMAINS BELOW NORMAL. AS A RESULT...EVEN THOUGH THUNDERSTORMS ARE LIKELY TO AFFECT ALL TERMINALS AT SOME POINT DURING THE TAF PERIOD...EXPLICIT MENTION OF THUNDER WILL NOT BE MENTIONED WITH THE 12Z TAF ISSUANCE. EXPECT WINDS TO BE LIGHT/VARIABLE OR SE/ESE AT 5-10 KT THROUGH THE TAF PERIOD. LONG TERM: ASIDE FROM A POTENTIAL FOR LINGERING LOW CEILINGS EARLY FRIDAY MORNING...VFR CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS THE AFOREMENTIONED LOW PRESSURE SYSTEM MOVES OFFSHORE AND STALLS OFF THE SE COAST. A POTENTIAL FOR ADVERSE AVIATION CONDITIONS WILL RETURN EARLY NEXT WEEK AS THE CENTRAL CONUS RIDGE SHIFTS EASTWARD AND A MORE AGGRESSIVE /ACTIVE/ NW FLOW ALOFT DEVELOPS OVER THE CAROLINAS AND MID-ATLANTIC. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...VINCENT NEAR TERM...HARTFIELD/VINCENT SHORT TERM...PWB LONG TERM...PWB AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 5:40 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 540 AM EDT THU JUL 23 2015 NCZ011-026>028-040>043-073>078-083>086-088-089-240945- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 540 AM EDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS SLOWLY EAST ALONG THE NORTH CAROLINA BORDER. AN ISOLATED STORM COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRIMARILY SOUTH AND EAST OF THE TRIANGLE. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038-039-240945- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH- 540 AM EDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS SLOWLY EAST ALONG THE NORTH CAROLINA BORDER. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jul 23, 9:57 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 AM EDT THU JUL 23 2015
NCZ007>009-024>026-041-231445-
WAKE NC-PERSON NC-DURHAM NC-VANCE NC-ORANGE NC-FRANKLIN NC-
GRANVILLE NC-
957 AM EDT THU JUL 23 2015
...A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHERN WAKE... SOUTHEASTERN PERSON...DURHAM...SOUTHWESTERN
VANCE...EASTERN ORANGE... NORTHWESTERN FRANKLIN AND SOUTHERN
GRANVILLE COUNTIES UNTIL 1045 AM EDT...
AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN NEAR BUTNER...OR 7 MILES
NORTHEAST OF DURHAM... MOVING SOUTHEAST AT 25 MPH.
HEAVY DOWNPOURS... AS MUCH AS AN INCH IN A HALF HOUR... AND WIND
GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... DURHAM...CARY...CHAPEL HILL...
CARRBORO... HILLSBOROUGH...CREEDMOOR... MORRISVILLE... NORTH
RALEIGH... FALLS LAKE... LOUISBURG...WAKE FOREST... AND GARNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3618 7819 3565 7865 3582 7892 3587 7891
3586 7899 3598 7918 3630 7893
TIME...MOT...LOC 1354Z 296DEG 22KT 3606 7882
GIHLocal storm report, Jul 23, 11:02 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1102 AM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 2 NNW RDU INTERNATIONAL 35.90N 78.79W
07/23/2015 E0.75 INCH WAKE NC TRAINED SPOTTER
ALSO 1 TO 2 INCHES OF WATER ON ROAD AT INTERSECTION OF
EBENEZER CHURCH AND HIGHWAY 70 AND ON LUMLEY ROAD AT
BRIER CREEK PARKWAY.
&&
EVENT NUMBER RAH1500912
GIHLocal storm report, Jul 23, 11:11 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 AM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 3 NNW BETHESDA 35.99N 78.86W
07/23/2015 DURHAM NC 911 CALL CENTER
TREE DOWN AT US 70 BYPASS AND HOLLOWAY ST
&&
EVENT NUMBER RAH1500913
KRDLocal storm report, Jul 23, 11:13 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1113 AM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG 4 SSE GORMAN 35.99N 78.78W
07/23/2015 DURHAM NC 911 CALL CENTER
A TREE AND POWERLINES DOWN
&&
EVENT NUMBER RAH1500914
KRDSpecial weather statement, Jul 23, 11:22 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT THU JUL 23 2015
NCZ027-041>043-077-231615-
JOHNSTON NC-WAKE NC-NASH NC-WILSON NC-HARNETT NC-
1122 AM EDT THU JUL 23 2015
...AN AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
PORTIONS OF JOHNSTON...SOUTHERN WAKE...SOUTHWESTERN
NASH...SOUTHWESTERN WILSON AND NORTHEASTERN HARNETT COUNTIES UNTIL
1215 PM EDT...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR ZEBULON TO NEAR GARNER TO 7 MILES SOUTHWEST OF CARY...AND MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. IN
ADDITION...TORRENTIAL RAINFALL IS OCCURRING...RESULTING IN NEAR ZERO
VISIBILITY AND CAUSING WATER TO RAPIDLY COLLECT ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
ZEBULON...ANGIER...BAILEY AND APEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF STREETS...UNDERPASSES AND INTERSECTIONS. AN
URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR WAKE COUNTY
UNTIL 1245 PM EDT DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3567 7790 3559 7804 3560 7806 3557 7807
3547 7825 3541 7870 3569 7897 3573 7895
3577 7864 3593 7836 3587 7828 3582 7825
3586 7823
TIME...MOT...LOC 1519Z 313DEG 14KT 3585 7838 3573 7858 3569 7885
WSSSpecial weather statement, Jul 23, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT THU JUL 23 2015
NCZ042-078-231715-
JOHNSTON NC-WAYNE NC-
1221 PM EDT THU JUL 23 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND WAYNE COUNTIES UNTIL 115 PM EDT...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM 7 MILES NORTHEAST OF
SMITHFIELD...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...MOUNT OLIVE...WALNUT CREEK...MICRO...
SELMA...PINE LEVEL...KENLY...PRINCETON AND PIKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3518 7808 3518 7809 3554 7843 3567 7820
3563 7813 3560 7812 3559 7808 3541 7780
3537 7780
TIME...MOT...LOC 1620Z 315DEG 16KT 3555 7822
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:43 AM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jul 23, 9:57 AM EDT | Special Weather Statement | RAH | Durham, Franklin, Wake | 48 min |
| Jul 23, 10:24 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 51 min |
| Jul 23, 10:30 AM EDT | Areal Flood Advisory | RAH | Durham | 2 hr |
| Jul 23, 10:51 AM EDT | Areal Flood Advisory | RAH | Wake | 114 min |
| Jul 23, 11:22 AM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 23, 11:31 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake, Wilson | 44 min |
| Jul 23, 1:11 PM EDT | Special Weather Statement | RAH | Scotland | 34 min |
| Jul 23, 1:18 PM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 23, 2:19 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 86 min |
| Jul 23, 3:02 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 118 min |
| Jul 23, 3:48 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 72 min |
| Jul 23, 5:00 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 60 min |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 42 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 39 min |
| Jul 23, 6:34 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 56 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.